MAUDE Adverse Event Report: ABBOTT DIABETES CARE INC PRECISION XTRA; BLOOD GLUCOSE MONITORING SYSTEM

ABBOTT DIABETES CARE INC PRECISION XTRA; BLOOD GLUCOSE MONITORING SYSTEM
Model Number 98814-65
Medical Device Problem Code High Readings (2459)
Health Effect - Clinical Codes Hypoglycemia (1912); Loss of consciousness (2418)
Date of Event 11/09/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At this time, product has not yet been returned.An extended investigation has been performed for the reported complaint, and it has been determined that there was no indication that the product did not meet specification.The dhrs (device history record) for the precision xtra meter and precision strips were reviewed, and the dhrs showed the precision xtra meter and precision strips passed all tests prior to release.Retain testing was performed for precision strips and all units performed within specification.If the product is returned, a physical investigation will be performed and a follow-up report submitted.The date the incident occurred is unknown.The date entered is the date abbott diabetes care became aware of the event.All pertinent information available to abbott diabetes care has been submitted.
 
Event or Problem Description
A caller reported a high reading issue with the adc blood glucose meter.The customer obtained unspecified high reading, but subsequently experienced a loss of consciousness and was unresponsive.The customer was taken to the hospital and healthcare meter results of 72 mg/dl and 79 mg/dl were obtained as compared to adc meter result of 172 mg/dl.The customer was diagnosed with hypoglycemia, and provided unspecified treatment.There was no report of death or permanent injury associated with this event.The results of adc meter against healthcare meter, when plotted on a parkes error grid fall into the "c" zone, showing the difference in values to be clinically significant.
 
Additional Manufacturer Narrative
The reported meter has been returned and investigated with retained test strips.Visual inspection has been performed on the returned meter and no issues were observed.Meter powered on with button and test strips.Control solution testing has been performed and all results were within range specification.No malfunction or product deficiency was identified.All pertinent information available to abbott diabetes care has been submitted.
 
Event or Problem Description
A caller reported a high reading issue with the adc blood glucose meter.The customer obtained unspecified high reading, but subsequently experienced a loss of consciousness and was unresponsive.The customer was taken to the hospital and healthcare meter results of 72 mg/dl and 79 mg/dl were obtained as compared to adc meter result of 172 mg/dl.The customer was diagnosed with hypoglcyemia, and provided unspecified treatment.There was no report of death or permanent injury associated with this event.The results of adc meter against healthcare meter, when plotted on a parkes error grid fall into the "c" zone, showing the difference in values to be clinically significant.

Brand Name
PRECISION XTRA
Common Device Name
BLOOD GLUCOSE MONITORING SYSTEM
Manufacturer (Section D)
ABBOTT DIABETES CARE INC
1360 south loop road
alameda CA 94502 7001
Manufacturer Contact
audra fuentes
1360 south loop road
alameda, CA 94502-7001
5107495297
MDR Report Key12903724
Report Number2954323-2021-93877
Device Sequence Number4946622
Product Code NBW
UDI-Device Identifier00093815998778
UDI-Public00093815998778
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K040814
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date06/30/2022
Device Model Number98814-65
Device Catalogue Number99877
Device Lot Number4500184519
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/09/2021
Supplement Date Received by Manufacturer03/29/2022
Initial Report FDA Received Date11/30/2021
Supplement Report FDA Received Date04/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/11/2010
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale